MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number SM-5627
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sm-5627, sm-5627 biosyn* 4-0 und 45cm p12 x12 (lot#d4c3800fy); sm-5627, sm-5627 biosyn* 4-0 und 45cm p12 x12 (lot#d4c3800fy); sm-5627, sm-5627 biosyn* 4-0 und 45cm p12 x12 (lot#d4c3800fy); sm-5627, sm-5627 biosyn* 4-0 und 45cm p12 x12 (lot#d4c3800fy); sm-5627, sm-5627 biosyn* 4-0 und 45cm p12 x12 (lot#d4c3800fy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a surgical procedure involving sutures, several issues occurred.The thread broke in the middle on multiple occasions, and the needle separated from the thread three times while suturing or preparing the suture after the patient incision.These issues were associated with the same batch of sutures.An additional new suture was used without issue.The defective devices were from the same product id and lot number.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a mastology procedure involving sm-5627 biosyn sutures, the thread broke in the middle; this occurred on three devices.Additionally, the needle separated from the thread three times while suturing or preparing the suture after the patient incision.These issues were associated with the same batch of sutures.An additional new suture was used without issue.No patient complications have been reported as a result of this event.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20880134
Report Number9612501-2024-03052
Device Sequence Number18063137
Product Code GAM
UDI-Device Identifier10884521033054
UDI-Public10884521033054
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSM-5627
Device Catalogue NumberSM-5627
Device Lot NumberD4C3800FY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/13/2024
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown